Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 16, NWS Honolulu, HI

May 2, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at May 2, 2006, 11:51 AM HST for Hawaii County, Hawaii. It took effect at May 2, 2006, 12:00 PM HST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 2, 2006, 11:51 AM HST (21:51 UTC)
In effect from
May 2, 2006, 12:00 PM HST
Expired
May 3, 2006, 11:39 AM HST
In force
24 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 022151
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1151 AM HST TUE MAY 2 2006

...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS...

.ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY
FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO
REMAIN ABOVE THE ADVISORY LEVEL THROUGH 6 PM HST.

HIZ028-030400-
/O.EXP.PHFO.HW.W.0005.000000T0000Z-060502T2200Z/
/O.NEW.PHFO.WI.Y.0016.060502T2200Z-060503T0400Z/
BIG ISLAND SUMMITS-
1151 AM HST TUE MAY 2 2006

...HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE
HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY. 

THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 30
TO 40 MPH WITH STRONGER GUSTS.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWHW70 PHFO 030338
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
538 PM HST TUE MAY 2 2006

...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS...

.ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY
FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO
REMAIN ABOVE THE ADVISORY LEVEL THROUGH 4 AM HST WEDNESDAY.

HIZ028-031400-
/O.EXT.PHFO.WI.Y.0016.000000T0000Z-060503T1400Z/
BIG ISLAND SUMMITS-
538 PM HST TUE MAY 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY. 

THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT
30 TO 40 MPH WITH STRONGER GUSTS.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 031332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST WED MAY 3 2006

...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS...

.ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY
FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO
REMAIN ABOVE THE ADVISORY LEVEL THROUGH MID DAY.

HIZ028-032200-
/O.EXT.PHFO.WI.Y.0016.000000T0000Z-060503T2200Z/
BIG ISLAND SUMMITS-
332 AM HST WED MAY 3 2006

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT
30 TO 40 MPH WITH STRONGER GUSTS.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 032139
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1139 AM HST WED MAY 3 2006


HIZ028-032245-
/O.CAN.PHFO.WI.Y.0016.000000T0000Z-060503T2200Z/
BIG ISLAND SUMMITS-
1139 AM HST WED MAY 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. WINDS OVER THE SUMMIT HAVE DECREASED THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 2, 10:00 AM HST, 1 hour 51 minutes earlier.

Area forecast discussion, May 2, 10:00 AM HST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE MAY 2 2006

.SYNOPSIS...
LAND AND SEA BREEZES WILL CONTINUE THROUGH WEDNESDAY. WEAK TRADES
WILL BEGIN LATE ON WEDNESDAY...AND STRENGTHEN THROUGH SATURDAY. MOST
OF THE WEEK WILL BE DRIER THAN NORMAL...THOUGH WINDWARD AND MAUKA
AREAS COULD EXPERIENCE SIGNIFICANT SHOWER ACTIVITY BY THE WEEKEND.

&&

.DISCUSSION...
AN UPPER LOW MOVING SOUTHEAST ALONG THE EAST EDGE OF THE MAIN
HAWAIIAN ISLANDS PRODUCED STRONG WIND ACROSS THE SUMMITS OF THE BIG
ISLAND...BUT DISRUPTED TRADE WINDS AT LOWER ELEVATIONS. THE
RELATIVELY COOL AND DRY AIRMASS ASSOCIATED WITH THE LOW...TOGETHER
WITH THE MOSTLY WEAK WIND...ENCOURAGED THE DEVELOPMENT OF LOCAL LAND
AND SEA BREEZES. THE TOTAL AMOUNT OF CLOUD COVER WAS NOT TOO FAR
FROM CLIMATOLOGY...BUT IT WAS DISTRIBUTED RATHER DIFFERENTLY...WITH
AREAS OF STRATIFORM LOW CLOUDS SPREADING FROM NORTH TO SOUTH...
MOSTLY ACROSS KAUAI...OAHU...AND THE BIG ISLAND. LOCAL DAYTIME
CUMULUS DEVELOPMENT GREW OVER TYPICAL RIDGES...THOUGH THE RELATIVELY
DRY AND STABLE CONDITIONS SHOULD KEEP IT ON THE LIGHTER SIDE.
PRECIPITATION WAS SPARSE FOR SIMILAR REASONS.

ONCE THE CORE OF THE LOW PASSES THE STATE THIS AFTERNOON...THE AREA
OF STRONGEST WIND WILL MOVE AWAY FROM THE SUMMITS...ALLOWING THE
HIGH WIND WARNING TO BE DROPPED. AS THE LOW FILLS IN AND ELONGATES
INTO A TROUGH BY THE WEEKEND...ITS SURFACE REFLECTION WILL FADE
TOO...ALLOWING THE TRADES TO REACH THE ISLANDS AGAIN. ATMOSPHERIC
MOISTURE CURRENTLY BEING CONVERGED INTO AN AREA OF THUNDERSTORMS TO
THE NORTHEAST OF THE STATE WILL DRIFT ALONG WITH THE BUILDING
TRADES...REACHING THE ISLANDS BY THE WEEKEND. GUIDANCE SUGGESTS THAT
THE COMBINATION OF ABUNDANT MOISTURE AND STRENGTHENING TRADES WILL
PRODUCE FAIRLY WET CONDITIONS...THOUGH AREAS OF GREATEST
PRECIPITATION WILL OCCUR IN CLIMATOLOGICALLY FAVORED AREAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON HST TODAY FOR THE BIG ISLAND SUMMITS.

&&

RYSHKO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:43 PM HSTHigh Wind WarningHFOHawaii16 hr

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.